I am a 37 years old male and I was told by the GP around April 2013, I was Hypo and was put on LevoThyroxine 100 mg. There was never a requirement for a retest or something as I was told it was a lifelong medication. Since I knew I was genetically predisposed from my mum's side, I started taking it. Around Jan end - Feb begin, Last month there was a gap of around 10-15 days in my Levo as the stock ran out and I was a bit lethargic. When I restarted around Feb 15th, I started getting weird symptoms. Burning sensations all over the body, Dull pains at various points in head, pain in Joints ( arms and legs ) and shoulders, Stiff back around the center of the spine. Many times, I felt as if something very hot was moving through my body and I had "ant biting" sensation at various random points deep inside. It took me around 15 days to realize that Levo gap / resumption was a factor.
When I met my GP, I was sent through for comprehensive blood tests and all came normal as of Mar 4th. The TSH and T4 levels, as of Mar 4th, came back at 4.31 and 20.7
The Vit D level came back at 9. The GP said Vit D, albeit low, can't explain my symptoms.
On Mar 1st I stopped Levo and on Mar6th, I told GP, I am stopping Levo for some time and he agreed. The symptoms started subsiding and I went for a repeat of thyroid tests on Mar 24th and T3 T4 TSH came back at 5.3, 13.6 and 7.45. However I was losing weight and I lost almost 8 KGs in 1 month. Meanwhile, I also saw an GastroEnterologist. He ran additional tests including EBV and he told I had "at some point" have suffered Glandular fever.
At the moment, the weight loss seems to have stopped but I still have vague pains and burning sensations. I continue to feel light discomfort at distinct points in the head. So far, No definitive diagnosis as to where I stand. The Gastro consultant referred me to
a Neurologist as he thinks it is unrelated to Thyroid. I am too scared to get back on Levo for the fear, it may trigger the same "HYPER" symptoms again. I do feel some peculiar burning sensation on the right throat. I am pushing for an appointment with an Endocrinologist, but it will take time to come due to various reasons.
I am very anxious. Any advise ? Should I restart with a reduced dosage of Levo while waiting to see an Endo ? What should I watch out for ?